Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 22, 2022, 5:45 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2022, 5:45 PM CDT (22:45 UTC)
- Expired
- Mar 22, 2022, 6:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:15 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 22, 3:15 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Nashville TN 315 PM CDT Tue Mar 22 2022 .DISCUSSION... Consensus blended model solution used through next Tuesday afternoon. Broke out a this afternoon zone grouping to depict convection timing best. Most rainfall still west of TN River Valley. Main surface cold front continues to be west of MS River Valley Region. Convection may move in slightly slower than previously forecasted, and if that trend continues, the suite of forecast products may need to be updated by early evening hours if convection does not move as fast eastward as this discussion details and current hourly gridded values display. Expect main swath of heavier showers and scattered thunderstorms to cross TN River Valley around 24/00Z(7 PM CDT Tonight), around I-65 Corridor around 24/06Z (1 AM CDT Thursday) and moving across Cumberland Plateau Region around 24/12Z (7 AM CDT Thursday). Total rainfall amounts should range from around one half of an inch Upper Cumberland to around two inches southwest. The continuance of this highly sheared environment will support surface wind gusts 35 to 40 mph at times through tonight. Best chance for enough instability to support a few strong to severe thunderstorms continues to be across southwestern portions of mid state region, generally locations south of I-40 and west of I-65 Corridor. Once this system passes, upper level troughing will continue to prevail through at least morning hours on Friday. Some isolated to scattered showers generally Wednesday into Wednesday night possible across mid state region. A surface frontal passage west to east will occur across mid state on Thursday and a series of weak cold fronts will drop down through mid state late week into Monday. Last surface front may linger across mid state region on Monday and then push north as a warm front on Tuesday, setting up an atmosphere across our area supportive of convective development once again. But all in all, expecting dry conditions Friday through next Monday. Unseasonal warm temperatures currently being experienced this afternoon will be replaced by more seasonal normal temperatures as weekend approaches. Another warmup to temperatures above seasonal normal values is expected as next work week progresses. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A strong cold front will enter Middle Tennessee late tonight. Ahead of the front, expect widespread showers and an organized line of storms to push through the mid state. The latest HRRR brings the storms up to the Tennessee River by 23Z and BNA by 02Z. While storms will gradually weaken the farther east they go, we can still expect several hours of light to moderate showers during the evening and possibly lasting beyond 06Z. Look for ceilings to gradually lower as rain becomes more predominant, with MVFR ceilings persisting through Wednesday morning. Winds will remain quite gusty through the night. A strong low-level jet will contribute to LLWS, but surface winds will remain high enough that we won't consistently meet the criteria for including LLWS in the TAF's. && .PRELIMINARY POINT TEMPS/POPS... Nashville 58 66 41 60 41 / 100 40 10 10 10 Clarksville 54 61 40 57 39 / 90 40 10 20 10 Crossville 57 69 39 56 38 / 90 70 10 10 10 Columbia 56 65 40 60 39 / 100 40 10 10 10 Lawrenceburg 57 66 40 60 40 / 100 50 10 10 10 Waverly 54 61 40 58 39 / 90 30 10 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart- Sumner-Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........08
Hazardous weather outlook, Mar 22, 10:20 AM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1020 AM CDT Tue Mar 22 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-231000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1020 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A round of widespread showers and scattered thunderstorms is expected to move in late this afternoon. This band will continue across the mid-state into the late night hours. Heavy rainfall, localized flooding, and a few strong storms are possible. The strongest storms are likely west of I-65 and mainly in the late afternoon and early evening, especially for locations approaching the Tennessee/Alabama Border. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down JB Wright/07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:41 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 24 more | 19 hr |
| Mar 22, 5:52 PM CDT | Special Weather Statement | OHX | Dickson, Hickman | 23 min |
| Mar 22, 6:48 PM CDT | Special Weather Statement | OHX | Davidson, Robertson, Sumner, Williamson | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.